MAUDE Adverse Event Report: DEPUY SPINE INC MOD T20 DRIVER SHORT; DRIVER, PROSTHESIS

DEPUY SPINE INC MOD T20 DRIVER SHORT; DRIVER, PROSTHESIS
Model Number 698337505
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported on (b)(6) 2020 that during an unknown surgery the surgeon used the short t20 screwdriver shaft and noted that it was slipping.Surgeon used the 2nd set of the instrument.On inspection it was determined that both short t20 screwdriver shafts were noted to be burred.The surgery was completed successfully without delay.There were no patient consequences.This complaint involves two (2) devices.This report is for (1) mod t20 driver short.This report is 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6- the mod t20 driver short (part # 698337505, lot # gm49165mt) was received at us cq.The distal tip of the device was twisted and worn.The tip was twisted in the direction of tightening.The stripped/worn condition of the distal tip is consistent as an end of life indicator for the device.No other issues were identified during inspection.The received condition is consistent with the complaint condition thus the complaint is confirmed.After a visual inspection per guidance provided in, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot : a review of the receiving inspection (ri) for mod t20 driver short was conducted identifying that lot number gm49165mt was released in a single batch.Batch1: lot qty of units were released on 29 jun 2017 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history batch: null.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6: sri instrument assessment: local investigation was limited because the part was shipped to franchise per the normal complaints process.Although the sri team was unable to inspect the instrument directly loan kits has said that the damage to the driver was consistent with normal wear and tear.Inspection summary: the item was not returned for inspection, but is believed to be related to wear from normal prolonged use.A total of 47 instruments have been manufactured to date with the product code iau0242.2 similar complaints were identified against this product code and relate to tip damage.The significant period between complaints demonstrates a low likelihood of risk.The mechanical feature related to the complaint is equivalent to the comparator instrument: 279702050 based on the investigation, the need for corrective action is not indicated.No patient harm was recorded.Complaints on this code will continue to be monitored and trended per franchise procedures, with local reporting to depuy synthese franchises.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MOD T20 DRIVER SHORT
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key11059933
Report Number1526439-2020-02461
Device Sequence Number14196861
Product Code HWR
UDI-Device Identifier10705034377261
UDI-Public10705034377261
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number698337505
Device Catalogue Number698337505
Device Lot NumberGM49165MT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2021
Initial Date Received by Manufacturer 11/25/2020
Supplement Date Received by Manufacturer02/18/2021
02/22/2021
04/26/2021
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date02/19/2021
02/22/2021
05/24/2021
Patient Sequence Number1
Patient Age10 YR